Brand new!!

Discussion in 'Introduce Yourself' started by Jennifer, Apr 30, 2013.

tinnitus forum
    1. Jennifer

      Jennifer Member

      Tinnitus Since:
      11/1998
      Hi all.. I am new here but unfortunately not to tinnitus! I first noticed it in 1998 after I started taking Zoloft. I don't know if this is the cause.. I spent my teenage years and early 20's at concerts and clubs and was exposed to many, many hours of loud music. I even married a musician and had a band room in my home! Anyway all these years later I am going crazy with the ringing in my ears. For years I was able to deal with it.. But recently, like the past year and a half.. It has gotten much louder and more annoying! I have hypothyroid and I am taking armor thyroid (120 mgs a day). I have had my hearing tested and I do have a slight loss in the higher decibels. But it's not anything that effects my life.. I haven't tried any treatments other than acupuncture yet but I am hoping to get some ideas and suggestions here!
       
    2. erik
      Breezy

      erik Manager Staff Benefactor

      Location:
      Washington State, USA
      Tinnitus Since:
      04/15/2012
      Cause of Tinnitus:
      Most likely hearing loss
      Hi Jennifer welcome! You will find a great community of support here. I know you have been dealing with this for years but is it now causing you anxiety? Sometimes that alone can cause it to ring louder.
       
    3. Karen
      Talkative

      Karen Manager Staff Benefactor Hall of Fame Ambassador

      Location:
      U.S.
      Tinnitus Since:
      05/2010
      Cause of Tinnitus:
      First time: Noise 2nd Time: Ototoxic drug
      Hi, Jennifer!
      We're glad you joined us. I'm sorry you're having more problems with your tinnitus these days.

      Just curious: How long have you been on the Armour thyroid? Some of us who are hypothyroid were having a discussion about whether or not thyroid has an effect on tinnitus. I've read that it might. Have you switched recently from one thyroid medicine to another? That could be a possible cause for the increased ringing. Just a thought...

      I, too, had mild tinnitus for many years, and it got worse about 3 years ago, when I took blood pressure medicine for the first time. I'm not on it any more, but it greatly increased my tinnitus. Sometimes drugs can have an effect on an already-sensitive ear.
       
    4. Lord of the Ring
      Cheeky

      Lord of the Ring Member

      Location:
      Belgium
      Tinnitus Since:
      03/2013
      In my humble opinion: I believe that what ever meds you take, they will sooner or later have an effect on your tinnitus.

      To counter myself: than why isn't there any med that have a real positive effect on tinnitus (like make it vanish) :)
       
    5. Danny
      Fine

      Danny Member Benefactor

      Location:
      Near Toronto Canada
      Tinnitus Since:
      2012
      hey did someone pee in your corn flakes today...you sound like a negative nancy...lol
       
    6. Karen
      Talkative

      Karen Manager Staff Benefactor Hall of Fame Ambassador

      Location:
      U.S.
      Tinnitus Since:
      05/2010
      Cause of Tinnitus:
      First time: Noise 2nd Time: Ototoxic drug
      I agree with LOTR; it's hard to find any medicines out there that don't have some effect on an already-sensitive ear (or ears). I certainly wish I'd known about that list of ototoxic meds three years ago!
       
    7. Lord of the Ring
      Cheeky

      Lord of the Ring Member

      Location:
      Belgium
      Tinnitus Since:
      03/2013
      Peeing in cornflakes is, in contrary to the US, not a national sport over here in Belgium :D
       
      • Like Like x 1
    8. Danny
      Fine

      Danny Member Benefactor

      Location:
      Near Toronto Canada
      Tinnitus Since:
      2012
      good thing i don't live in the us of a...lol
       
    9. Jennifer

      Jennifer Member

      Tinnitus Since:
      11/1998
      Hi Erik.. The anxiety has always been there I suppose to a small degree, but when the tinnitus worsened, the anxiety did too!
       
    10. Jennifer

      Jennifer Member

      Tinnitus Since:
      11/1998
      Karen I've been on the Armour for about two and a half years. Before that it was levothyroxine. I actually though I noticed a decrease in the tinnitus when I switched. At least at first. LOTR I tried going off all meds because I don't like medicine at all, but the natural methods I tried didn't help.
       
    11. Karen
      Talkative

      Karen Manager Staff Benefactor Hall of Fame Ambassador

      Location:
      U.S.
      Tinnitus Since:
      05/2010
      Cause of Tinnitus:
      First time: Noise 2nd Time: Ototoxic drug
      Jennifer,
      Overall, do you like the Armour better than the levothyroxine? I've thought about making the switch (my doctor would go along with it), but lost my nerve. I've been on Synthroid for many years.

      Did going off all the meds make any difference in your tinnitus at all? I've tried various natural methods, too, but so far nothing has worked. Some natural supplements have helped more than others, though.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.